# SDR 2009FA0000898

- Difficulty date: June 12, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Aircraft: N787Z
- Make and model: Colyar FREEDOM
- Aircraft serial: 130001027
- Engine: Rotax ROTAX912ULS
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Connector
- Condition: Loose
- Location: Nlg Actuator
- Part time: 25 hours
- Component: Actuator
- Component part number: 113419
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

AFTER 2 SUCCESSFUL TAKEOFFS AND LANDINGS, PILOT DID NOT GET NOSE GEAR DOWN INDICATION WHILE ATTEMPTING A LANDING.  PILOT PERFORMED A FLY-BY.  TOWER PERSONNEL INDICATED NOSE WHEEL EXTENDED, BUT NOT FULLY DEPLOYED.  AFTER TOUCH-DOWN, AIRSPEED DIMINISHED.   ACFT BEGAN TO MOVE TO THE DOWNWIND SIDE OF RUNWAY.  WITHOUT NLG STEERING FEATURE FULLY ENGAGED, NO DIFFERENTIAL BRAKING (HAND BRAKE ONLY), ACFT COULD NOT BE CONTROLLED DIRECTIONALLY.  NLG WHEEL STRUCK A TAXI LIGHT & TURNED NOSE STRUT PERPENDICULAR TO ACFT LONGITUDINAL AXIS.  NLG SIDE SUPPORTS BENT WITH SIDE LOAD.  ACFT CAME TO A STOP WITH NO INJURIES REPORTED.  NLG STRUT REMOVED.  GEAR ACTUATOR SELECTED AND MLG RETRACTED & DEPLOYED NORMALLY.  NLG ACTUATOR & INDICATING LIGHTS OPERATED NORMALLY WHEN LIMIT SWITCHES OPERATED MANUALLY.  FAULT HAS BEEN ISOLATED TO A MULIT-PIN ELECTRICAL CONNECTOR THAT POWERS THE NLG ACTUATOR & LIGHTS FOR THE NLG DOWN POSITION.  REPLACE CONNECTOR. UPON FURTHER INVESTIGATION, CAUSE OF THE MLG NOT FULLY DEPLOYING WAS DUE TO A DEFECTIVE ACTUATOR, PN 113-419, NOT A DEFECTIVE WIRING CONNECTION.  WIRING HARNESS WAS NOT SEALED AT GEAR ACTUATOR CASE ALLOWING WATER FROM THE WHEELWELL TO ENTER THE GEAR ACTUATOR MOTOR.  A NEW ACTUATOR WAS INSTALLED AND SEALANT WAS APPLIED TO THE NOSE AND MAIN GEAR HARNESSES AT THE ACTUATOR CASE TO SEAL THE MOTOR.  MFG TO SEAL ALL ACTUATOR WIRING HARNESSES FOR NOSE AND MAIN GEAR ACTUATORS.  (K)
